Alert archive / South Carolina / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 107, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 19, 2005, 7:03 PM EDT for Kershaw County, South Carolina. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2005, 7:03 PM EDT (23:03 UTC)
- Expired
- Jun 19, 2005, 7:30 PM EDT
- In force
- 27 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
County Kershaw County, SC
The radar
The Columbia radar (KCAE), 47 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.1 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1681 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 614 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- -0.3
- Supercell composite
- -1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCAE 192304 SVRCAE SCC055-192330- /O.NEW.KCAE.SV.W.0107.050619T2303Z-050619T2330Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 703 PM EDT SUN JUN 19 2005 THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KERSHAW COUNTY IN CENTRAL SOUTH CAROLINA * UNTIL 730 PM EDT * AT 656 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS HAIL. THIS STORM WAS LOCATED NEAR LUGOFF MOVING SOUTHWEST AT 10 TO 15 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... LUGOFF... REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE, AT 1, 800, 7 7 5, 7 1 9 9. LAT...LON 3421 8062 3427 8072 3420 8085 3409 8074 $$ VAUGHAN/MORRISON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:37 PM EDT, 4 hours 26 minutes earlier.
Area forecast discussion, Jun 19, 2:37 PM EDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 237 PM EDT SUN JUN 19 2005 .SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)... STATIONARY FRONT OFF THE SC COAST AT THIS TIME WITH SERIES OF STRONG MID- LEVEL SHORT WAVE ROUNDING BASE OF LONGWAVE TROUGH OVER EASTERN SEABOARD. THESE SHORT WAVES ALONG WITH H50 TEMPS AROUND -14 C ARE HELPING TO SPAWN SCATTERED STRONG STORMS ACROSS THE PIEDMONT OF THE CAROLINAS AND ALONG THE SC LOWCOUNTRY THIS AFTERNOON. CONVECTIVE ACTIVITY WILL CONTINUE INTO THE EARLY EVENING HOURS AND DIMINISH WITH LOSS OF DAYTIME HEATING. EXPECT MORE OF THE SAME FOR MONDAY AND TUESDAY WITH LESS COVERAGE AND LESS INSTABILITY AS UPPER TROUGH SLOWLY WEAKENS. && .LONG TERM (WEDNESDAY THROUGH SUNDAY)... GFS SHOWING A SPURIOUS LOW DEVELOPING IN THE EASTERN GULF OF MEXICO AND MOVING OVER THE SE COAST WEDNESDAY AND THURSDAY BUT WAS DISCOUNTED. OTHERWISE GFS SOLUTION LOOKS REASONABLE. PERSISTENT UPPER TROUGH OVER EASTERN U.S. WEAKENS AND FLATTENS AS AN UPPER RIDGE BUILDS IN FROM THE WEST. THIS PATTERN WILL RESEMBLE MORE OF A SUMMERTIME ROUTINE AS BERMUDA HIGH REBUILDS OFFSHORE. BACKDOOR COLD FRONT APPROACHES FROM THE NORTH TO NEAR NC/SC BORDER BY SUNDAY. AT THIS TIME...WILL KEEP SLIGHT CHANCE POPS FOR WEDNESDAY AND THURSDAY...AND DRY FOR FRIDAY THROUGH SUNDAY. TEMPS WILL BE ON THE INCREASE AS THE UPPER RIDGE BUILDS. && .AVIATION... UPPER LEVEL TROF AND SURFACE HEATING WILL COMBINE TO PRODUCE AN UNSTABLE AIRMASS THIS AFTERNOON AND EVENING. EXPECTING VFR CONDITIONS OUTSIDE OF TSRA AND IFR CONDITIONS IN TSRA. THUNDERSTOMRS SHOULD GRADUALLY DISSIPATE BY 05Z...WITH WIDELY SCATTERED TO ISOLATED SHOWERS THRU 12Z. SCT TO BKN CEILINGS 09Z-13Z. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && 22/25
Hazardous weather outlook, Jun 19, 12:50 PM EDT, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 1250 PM EDT SUN JUN 19 2005 GAZ063>065-077-SCZ025-027-030-035>037-041-201700- MCDUFFIE-COLUMBIA-RICHMOND-BURKE-EDGEFIELD-LEXINGTON-AIKEN- BARNWELL-ORANGEBURG-CALHOUN-BAMBERG- 1250 PM EDT SUN JUN 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA.. .DAY ONE...THIS AFTERNOON AND TONIGHT THE AIRMASS ACROSS THE AREA IS BECOMING INCREASINGLY UNSTABLE AND ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON. GAZ040-SCZ015-016-018-020>022-026-028-029-031-038-201700- LINCOLN-LANCASTER-CHESTERFIELD-MCCORMICK-NEWBERRY-FAIRFIELD- KERSHAW-SALUDA-RICHLAND-LEE-SUMTER-CLARENDON- 1250 PM EDT SUN JUN 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA.. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 8:28 PM EDT | Severe Thunderstorm Warning | CAE | Aiken | 32 min |
| Jun 18, 8:28 PM EDT | Severe Thunderstorm Warning | CAE | Aiken | 32 min |
| Jun 18, 8:28 PM EDT | Severe Thunderstorm Warning | CAE | Aiken | 32 min |
| Jun 18, 8:31 PM EDT | Severe Thunderstorm Warning | CAE | Lexington | 44 min |
| Jun 19, 4:51 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield | 39 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.